Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Representations on the cohomology of smooth projective hypersurfaces with symmetries

Author: Gabriel Chênevert
Journal: Proc. Amer. Math. Soc. 141 (2013), 1185-1197
MSC (2010): Primary 14Q10, 19L10, 20C30
Published electronically: August 29, 2012
MathSciNet review: 3008866
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the primitive cohomology of a smooth projective hypersurface considered as a linear representation for its automorphism group. Using the Lefschetz-Riemann-Roch formula, the character of this representation is described on each piece of the Hodge decomposition. A consequence concerning the existence of smooth symmetric hypersurfaces that are stable under the standard irreducible permutation representation of the symmetric group on homogeneous coordinates is drawn.

References [Enhancements On Off] (What's this?)

  • 1. A. Borel, J.-P. Serre, Le théorème de Riemann-Roch. Bull. Soc. Math. France 86 (1958), pp. 97-136. MR 0116022 (22:6817)
  • 2. G. Chênevert, Exponential sums, hypersurfaces with many symmetries and Galois representations. Ph.D. thesis, McGill University, Montréal, 2008. MR 2714096
  • 3. P. Donovan, The Lefschetz-Riemann-Roch formula. Bull. Soc. Math. France 97 (1969), pp. 257-273. MR 0263834 (41:8433)
  • 4. W. Fulton, J. Harris, Representation theory, a first course. Graduate Texts in Mathematics 129, Springer, New York, 1991. MR 1153249 (93a:20069)
  • 5. H F. Hirzebruch, Topological methods in algebraic geometry. Third enlarged edition with
    appendices by R. L. E. Schwarzenberger and A. Borel, Die Grundlehren der Mathematischen Wissenschaften 131, Springer-Verlag, New York, 1966. MR 0202713 (34:2573)
  • 6. M. Nakaoka, Note on the Lefschetz fixed point theorem. Osaka J. Math. 6 (1969), pp. 135-142. MR 0266207 (42:1114)
  • 7. D. Shreve, On a certain class of symmetric hypersurfaces. Bull. Amer. Math. Soc. 45 (1939), pp. 948-951. MR 0001021 (1:167e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14Q10, 19L10, 20C30

Retrieve articles in all journals with MSC (2010): 14Q10, 19L10, 20C30

Additional Information

Gabriel Chênevert
Affiliation: Mathematisch Instituut, Universiteit Leiden, Postbus 9512, 2300 RA Leiden, Nederland
Address at time of publication: ISÉN (Université Catholique de Lille), 41 Vauban, 59046 Lille Cedex, France

Received by editor(s): January 19, 2010
Received by editor(s) in revised form: August 17, 2011
Published electronically: August 29, 2012
Communicated by: Lev Borisov
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society